What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 6:47 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 25, 6:47 PM EST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
747 PM EDT Wed Jun 25 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Thursday)
Issued at 217 PM EDT Wed Jun 25 2025
Key Messages:
- Significant severe thunderstorm threat with damaging downburst
winds expected for north and central Georgia through 2 AM
tonight.
- A Heat Advisory remains in place for most of north and central
Georgia through 8 PM this evening, with far NW Georgia
continuing through Thursday.
- Additional thunderstorm activity is expected Thursday afternoon
and evening, with a lower but still notable risk for damaging
winds.
Severe Weather Threat Today/Tonight:
A potentially significant severe weather event may unfold this
evening into the early overnight period for portions of north and
central Georgia. The biggest question or pitfall on the threat is
coverage of storms with the lack of forcing mechanism and some
weak capping aloft. We have already seen a few storms over the
higher terrain of north GA break through, and we could see
continued isolated storms over the next few hours. Storm coverage
may increase further after 6PM as the capping aloft weakens and
outflow boundaries from earlier convection start to initiate
storms. Model guidance continues to show potential for a large
cluster or line of storms to develop over SC this evening, and
drift southwest into eastern Georgia between sunset and 2AM. The
18Z sounding at our office summarizes the threat perfectly,
showing a weak cap around 700mb, but otherwise extreme instability
with nearly 8 C/km mid-level lapse rates and MLCAPE values over
3500 J/kg. Despite weak bulk shear (15kts or less), any storms
that develop in this type of environment would support very strong
downburst winds in the 60 to 80 mph range, as well as large hail.
SPC has upgraded portions of E GA to an Enhanced Risk (level 3 of
5). Storm motions will be out of E/NE (atypical for our area!)
and moving rather slow, unless any large cold pools develop with
storm complexes. With that in mind, can't rule out a localized
flash flood risk.
Heat Concerns:
Another hot and humid day across north and central Georgia today.
High temperatures should peak between 95 and 100 degrees this
afternoon and combine with the humidity to produce heat index
values between 100 and 109 degrees. A Heat Advisory remains in
effect through 8PM for the entire area. Heat of this magnitude is
potentially hazardous for vulnerable groups like young children,
the elderly and pets. Precautions, such has frequent hydration,
limiting outdoor activities and utilizing AC should be taken to
avoid heat related illnesses. Temperatures on Thursday will be a
few degrees cooler with heat index values in most areas peaking
around 100F. One exception will be across far NW GA, where the
Heat Advisory will continue through Thursday evening with
afternoon heat index values around 103-107 in the valleys.
Severe Weather Threat Thursday:
Thursday will start off with mostly clear skies, but another
round of afternoon and evening showers and thunderstorms is
expected as well as hot and humid conditions. Coverage in storms
will be higher than today as the influence of the ridge lessens
and the upper level low over Florida moves closer. The environment
for a severe threat is less impressive than today, but there will
still be plenty of instability to support damaging wind gusts.
SPC currently has the entire area in a Marginal Risk (Level 1 of
5) for severe weather.
Culver
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 217 PM EDT Wed Jun 25 2025
Key Messages:
- Scattered to numerous afternoon and evening showers and
thunderstorms will be the primary concern through day 7.
- Temperatures will be near or slightly above seasonal averages
this weekend and early next week.
The subtropical high over the western Atlantic will be the
primary force behind Georgia's weather this weekend and early next
week. We stay in more of an easterly flow Friday to start the
extended but our location on the western edge of high will favor a
light southwest flow through the weekend. This will keep
dewpoints in the 70s through the middle of next week keeping
relative humidity at very summer like levels. This combined with
daytime highs temps in the upper 80s to mid 90s across the area
will keep the atmosphere primed each day for diurnally driven
showers and thunderstorms. Meanwhile the strongest subsidence with
the ridge will remain over the Atlantic also helping afternoon
and evening convection to prosper in the Southeastern U.S. each
day. Instability should be respectable each afternoon (MLCAPE
1000-2500 j/kg), promoting vigorous updrafts with any storms. The
usual lack of summer time shear (0-6 km shear below 15 kt) and
limited mid level lapse rates (5.5 C/km or less) should limit any
threat of severe weather to isolated instances of downburst winds.
Thus widespread severe weather is unlikely.
01
&&
.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Wed Jun 25 2025
The focus of the TAFs this evening and overnight is timing out
scattered TSRA, as well as an organized cluster of TSRA diving
southwestward across portions of Georgia later tonight. Have
converted PROB30s to TEMPOs at ATL, FTY, PDK, RYY, and AHN given
increasing confidence in convection... with PROB30s still in place
at MCN and CSG. Convection may produce 40-50 kt wind gusts,
possibly greater if convection congeals into a cluster. Small hail
will also be possible. Winds will be light and variable to calm
overnight, barring gusty, erratic TSRA winds. Mid-/upper-level
clouds will remain after the convection ends late tonight/early
tomorrow (Thursday) morning.
//ATL Confidence...00Z Update...
Medium confidence on evolution of convection this
evening/overnight. High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 96 69 91 / 60 60 50 60
Atlanta 74 96 71 91 / 30 60 50 60
Blairsville 66 90 64 87 / 30 60 50 70
Cartersville 71 95 69 91 / 20 50 50 60
Columbus 74 96 71 91 / 40 50 50 60
Gainesville 72 95 69 90 / 50 60 50 60
Macon 73 96 70 91 / 50 60 50 60
Rome 71 95 69 91 / 20 40 40 60
Peachtree City 71 95 68 91 / 30 60 50 60
Vidalia 74 95 71 93 / 50 50 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Thursday for GAZ001>005-011-012-019-
020-030.
Heat Advisory until 8 PM EDT this evening for GAZ007-013-014-
021>025-027-031>039-041>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...Culver
LONG TERM....01
AVIATION...Martin
Hazardous weather outlook, Jun 25, 1:14 PM EST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
214 PM EDT Wed Jun 25 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
214 PM EDT Wed Jun 25 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...This Afternoon and Tonight...
Hazardous heat is expected in north and central Georgia today.
Heat index values will peak between 100 and 109 degrees between
noon and 8 PM. Precautions should be taken to prevent heat related
illnesses, especially for vulnerable populations like the
elderly, young children and pets.
Isolated thunderstorms are expected after 2 PM today with more
widespread storms likely between 6 PM today and 4 AM Thursday.
Some of the storms could be severe with damaging winds in the 55
to 75 mph range being the primary concern. Some tree damage and
power outages may occur. Hail up to quarter size will be a
secondary threat with any severe storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered thunderstorms are expected Thursday afternoon and
evening. The strongest storms may produce damaging downburst
wind gusts in the 40 to 60 mph range.
Additional scattered afternoon and evening thunderstorm activity
is expected each day through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS.
In the hours before
Special weather statement, Jun 25, 6:19 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Wed Jun 25 2025
GAZ006>008-252345-
Gilmer GA-Union GA-Fannin GA-
719 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of northeastern Gilmer,
west central Union and eastern Fannin Counties through 745 PM EDT...
At 719 PM EDT, a strong thunderstorm was over Hurst, or 7 miles east
of Blue Ridge, moving southwest at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Dial, Hemp, Hurst, and Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central Georgia. A Severe Thunderstorm Watch also remains in
effect until midnight EDT for north central Georgia.
&&
LAT...LON 3493 8421 3483 8409 3467 8425 3486 8441
TIME...MOT...LOC 2319Z 051DEG 7KT 3484 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 25, 6:42 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Wed Jun 25 2025
GAZ073-074-084-260015-
Wilkinson GA-Washington GA-Baldwin GA-
742 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of north central
Wilkinson, eastern Baldwin and western Washington Counties through
815 PM EDT...
At 742 PM EDT, a strong thunderstorm was over Hebron, or 12 miles
west of Sandersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia. A Severe Thunderstorm Watch also remains in
effect until midnight EDT for east central Georgia.
&&
LAT...LON 3299 8299 3294 8299 3291 8308 3294 8313
3299 8312
TIME...MOT...LOC 2342Z 078DEG 2KT 3296 8303
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 25, 6:51 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Wed Jun 25 2025
GAZ030-031-041-042-260015-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
751 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson, northeastern Carroll and south central Polk
Counties through 815 PM EDT...
At 751 PM EDT, a strong thunderstorm was near Draketown, or 10 miles
southwest of Dallas, moving west at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Buchanan, Villa Rica, Temple, Hiram, Yorkville, Draketown,
Eubank Lake, and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3396 8511 3392 8474 3377 8487 3378 8490
3374 8490 3372 8492 3381 8520
TIME...MOT...LOC 2351Z 111DEG 10KT 3384 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 25, 7:08 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Jun 25 2025
GAZ041-042-260045-
Haralson GA-Carroll GA-
808 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of southwestern
Haralson and west central Carroll Counties through 845 PM EDT...
At 808 PM EDT, a strong thunderstorm was over Waco, or near Buchanan.
This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buchanan, Bremen, Tallapoosa, Mount Zion, Waco, and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3380 8534 3381 8513 3364 8514 3363 8534
3369 8535
TIME...MOT...LOC 0008Z 092DEG 2KT 3373 8522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 25, 7:09 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
809 PM EDT Wed Jun 25 2025
GAZ033-034-260045-
North Fulton GA-Gwinnett GA-
809 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of western Gwinnett and
northeastern Fulton Counties through 845 PM EDT...
At 808 PM EDT, a strong thunderstorm was over Alpharetta, or near
Peachtree Corners. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Peachtree Corners, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Dunwoody, and Berkeley Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central Georgia. A Severe Thunderstorm Watch also remains in
effect until midnight EDT for north central Georgia.
&&
LAT...LON 3409 8419 3408 8418 3396 8419 3396 8430
3397 8434 3396 8435 3396 8439 3399 8438
3401 8440 3402 8440 3404 8441 3411 8441
3411 8426
TIME...MOT...LOC 0008Z 092DEG 2KT 3403 8427
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 25, 7:10 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT Wed Jun 25 2025
GAZ008-009-016-260045-
Union GA-Towns GA-White GA-
810 PM EDT Wed Jun 25 2025
...A strong thunderstorm will impact portions of southwestern Towns,
northwestern White and northeastern Union Counties through 845 PM
EDT...
At 810 PM EDT, a strong thunderstorm was over Track Rock, or near
Blairsville, moving southwest at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blairsville, Young Harris, Owltown, Vogel State Park, Brasstown Bald,
Track Rock, and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Georgia. A Severe Thunderstorm Watch
also remains in effect until midnight EDT for north central and
northeastern Georgia.
&&
LAT...LON 3497 8392 3490 8372 3472 8383 3482 8406
TIME...MOT...LOC 0010Z 027DEG 5KT 3488 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280229, 1280230, 1280239, 1280240, 1280241, 1280242, 1280232, 1280244, 1280245, 1280246, 1280247, 1280233, 1280228, 1280235, 1280236, 1280238, 1278423, 1278424, 1278426, 1278427, 1278428, 1278430, 1278431, 1278434, 1278425, 1278433, 1278436, 1278437, 1278438, 1278439, 1278440, 1278441, 1278442, 1278443, 1278444, 1278445, 1277394, 1277395, 1277396, 1277397, and more.